MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS FEM TO SLEEVE ADAPTER +5; LPS AND S-ROM : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US LPS FEM TO SLEEVE ADAPTER +5; LPS AND S-ROM : KNEE FEMORAL ACCESSORY
Model Number 1987-06-005
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Knee prosthesis which had been placed on (b)(6) 2022.On (b)(6) 2022: secondary prosthetic displacement with rotational disorder -> external hyper-rotation of the lower limb secondary to a prosthetic rotational disorder occurring at the lps prosthetic metaphysis/sleeve junction cemented in the femur.Hyper external rotation of the right lower limb during flexion risk of micromobility of a metal-metal couple.Return to the operating room.Arthrotomy for replacement of the defective part.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The device catalog number is unknown; therefore, udi is unavailable.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that there was no movement between the implant and the bone.There was a rotation between femoral implant and the sleeve requiring revision surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was received for examination.Visual examination found nothing indicative of a device nonconformance.No markings of being attached to the femoral sleeve were found.The investigation cannot confirm the reported allegation with the provided information.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.
 
Event or Problem Description
Additional information received indicated that based on the event description and specifically highlighted area, the recorded ips are accurate.The sleeve junction is made up of the sleeve adapter (lps fem to sleeve adapter +5) and the femoral sleeve (universal fem slv dis por 46mm).The fem sleeve does not come in direct contact with the lps distal fem comp xsm rt, additionally, the femoral component did not present any damage or issue in the assembly feature.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
LPS FEM TO SLEEVE ADAPTER +5
Common Device Name
LPS AND S-ROM : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15410777
Report Number1818910-2022-17785
Device Sequence Number6839679
Product Code MBH
UDI-Device Identifier10603295078494
UDI-Public10603295078494
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/13/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1987-06-005
Device Catalogue Number198706005
Device Lot NumberJ82Z53
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer09/27/2022
09/27/2022
11/21/2022
06/16/2023
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/12/2022
10/12/2022
11/21/2022
06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CIMENT ORTHOPED COPAL GENTA+VANCO.; LPS DISTAL FEM COMP XSM RT.; LPS DISTAL FEM COMP XSM RT.; LPS FEM TO SLEEVE ADAPTER +5.; LPS UNIV TIB HIN INS XSM 14MM.; MBT REVISION CEM TIB TRAY SZ 3.; MBT TRAY SLEEVE POR M/L 53MM.; OBT DIAPHYS 38MM PLUG.; P.F.C.* FLUT TIB ROD 150X12MM.; P.F.C.* TIB STM EXT 4/5/6 60MM.; PFC*SIGMA/OV/DOME PAT 3PEG,41.; PG ADAPTOR FEMOR LPS +5.; SROM*NRH REPL HINGE PIN/XSM/SM.; UNIVERSAL FEM SLV DIS POR 46MM.; UNK KNEE FEMORAL ADAPTOR LPS.; UNKNOWN BONE CEMENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown